Alert archive / Ohio / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 94, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jun 5, 2025, 3:56 PM EDT for Ashland County, Richland County, Wayne County, Ohio. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2025, 3:56 PM EDT (19:56 UTC)
- Expired
- Jun 5, 2025, 4:33 PM EDT
- In force
- 37 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Ashland County, OH, Richland County, OH, Wayne County, OH
The radar
The Cleveland radar (KCLE), 68 km from the middle of the area, began a volume at 19:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 7.9 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 1499 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
510
WUUS51 KCLE 051956
SVRCLE
OHC005-139-169-052100-
/O.NEW.KCLE.SV.W.0094.250605T1956Z-250605T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cleveland OH
356 PM EDT Thu Jun 5 2025
The National Weather Service in Cleveland has issued a
* Severe Thunderstorm Warning for...
East central Richland County in north central Ohio...
Central Ashland County in north central Ohio...
Wayne County in northeastern Ohio...
* Until 500 PM EDT.
* At 355 PM EDT, a severe thunderstorm was located near Hayesville,
or 8 miles east of Mansfield, moving east at 20 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
* Locations impacted include...
Wooster, Ashland, Orrville, Rittman, Doylestown, Creston, Dalton,
Shreve, Hayesville, Mount Eaton, Smithville, Apple Creek,
Marshallville, Perrysville, Lucas, Jeromesville, Fredericksburg,
Congress, Mifflin, and Rowsburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of
a building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Cleveland.
&&
LAT...LON 4083 8245 4099 8189 4099 8165 4067 8165
4066 8243
TIME...MOT...LOC 1955Z 264DEG 16KT 4074 8237
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
773 follow-up statements
229
WWUS51 KCLE 052000
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
400 PM EDT Thu Jun 5 2025
OHC005-139-169-052100-
/O.CON.KCLE.SV.W.0094.000000T0000Z-250605T2100Z/
Richland OH-Ashland OH-Wayne OH-
400 PM EDT Thu Jun 5 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR EAST CENTRAL RICHLAND...CENTRAL ASHLAND AND WAYNE COUNTIES...
At 359 PM EDT, a severe thunderstorm was located near Hayesville, or
8 miles south of Ashland, moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible. Expect damage to
trees and power lines.
Locations impacted include...
Wooster, Ashland, Orrville, Rittman, Doylestown, Creston, Dalton,
Shreve, Hayesville, Mount Eaton, Smithville, Apple Creek,
Marshallville, Perrysville, Lucas, Jeromesville, Fredericksburg,
Congress, Mifflin, and Rowsburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Cleveland.
&&
LAT...LON 4083 8245 4099 8189 4099 8165 4067 8165
4066 8243
TIME...MOT...LOC 1959Z 264DEG 16KT 4074 8234
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
77085
WWUS51 KCLE 052019
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
419 PM EDT Thu Jun 5 2025
OHC139-052028-
/O.CAN.KCLE.SV.W.0094.000000T0000Z-250605T2100Z/
Richland OH-
419 PM EDT Thu Jun 5 2025
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL RICHLAND COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 4082 8232 4091 8188 4069 8187 4070 8233
TIME...MOT...LOC 2018Z 264DEG 16KT 4075 8224
$$
OHC005-169-052100-
/O.CON.KCLE.SV.W.0094.000000T0000Z-250605T2100Z/
Ashland OH-Wayne OH-
419 PM EDT Thu Jun 5 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR EAST CENTRAL ASHLAND AND SOUTHWESTERN WAYNE COUNTIES...
At 418 PM EDT, a severe thunderstorm was located over Hayesville, or
9 miles southeast of Ashland, moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible. Expect damage to
trees and power lines.
Locations impacted include...
Wooster, Hayesville, Jeromesville, Mohicanville, and Reedsburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Cleveland.
&&
LAT...LON 4082 8232 4091 8188 4069 8187 4070 8233
TIME...MOT...LOC 2018Z 264DEG 16KT 4075 8224
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
77663 WWUS51 KCLE 052033 SVSCLE Severe Weather Statement National Weather Service Cleveland OH 433 PM EDT Thu Jun 5 2025 OHC005-169-052043- /O.CAN.KCLE.SV.W.0094.000000T0000Z-250605T2100Z/ Ashland OH-Wayne OH- 433 PM EDT Thu Jun 5 2025 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ASHLAND AND SOUTHWESTERN WAYNE COUNTIES IS CANCELLED... The storm which prompted the warning has weakened below severe limits, and no longer poses an immediate threat to life or property. Therefore, the warning has been cancelled. However, gusty winds and heavy rain are still possible with this thunderstorm. LAT...LON 4082 8232 4091 8188 4069 8187 4070 8233 TIME...MOT...LOC 2032Z 264DEG 16KT 4076 8215 $$ 04
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 2:09 PM EDT, 1 hour 47 minutes earlier.
Area forecast discussion, Jun 5, 2:09 PM EDT, 1 hour 47 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 209 PM EDT Thu Jun 5 2025 .SYNOPSIS... A cold front gradually moves southeast across the area today and tonight before moves south away from the area on Saturday. A low pressure system moves into the Great Lakes region on Monday, bringing another cold front across the area Monday into Tuesday. && .NEAR TERM /THROUGH FRIDAY/... 12:30 PM Update... Expanded likely to categorical PoPs eastward this afternoon and evening as the remnant showers continue to press east. Rainfall will be very light, but most places will see at least a trace to few hundredths. Locally heavier rainfall will occur in a band roughly from Meadville to Millersburg where convection is starting to fire in a zone of greater destabilization (500-1000 joules of MLCAPE), so this will be monitored this afternoon for gusty winds and locally heavy rainfall rates. 9:30 AM Update... Slightly increased PoPs in NW and north central Ohio this morning into the early afternoon as showers along the cold front gradually expand east. This will continue to be a slow process, but with the rain falling out that way already, wanted to have a larger area of categorical PoPs. Also gradually expanded chance to likely PoPs farther east later this morning into the afternoon, although coverage will decrease with eastward extent. Then we will wait to see what redevelops with daytime heating this afternoon. Original Discussion... A slow-moving cold front continues to approach from the northwest, moving southeast across the region today and tonight. An area of rain persists near this cold across Indiana, lower Michigan, and into Northwest Ohio. This slowly moves eastward through the morning hours, becoming more scattered as it does so. Additional thunderstorm development is expected this afternoon generally along and east of I-77. There should be enough cloud breaks for daytime heating to warm temperatures to around 80 in this area, contributing to SBCAPE > 1000 J/kg. Deep-layer shear of around 25-30 knots marginally supports an organized severe thunderstorm threat for this area largely via strong winds and hail. 00Z HREF also a few updraft helicity tracks this afternoon (largely driven by the HRRR). Additional convection may continue to develop, mainly along the southern and eastern periphery of our forecast area tonight and Friday. Slow storm motions and high PWATs will contribute to a low flooding threat this afternoon through Friday afternoon, mainly for east-central and central Ohio where 00Z HREF shows low probabilities (10-20%) of >2". && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/... A fairly zonal pattern is expected this weekend. A cold front will be exiting to the southeast and settling into the Ohio Valley Friday night into Saturday as troughing shifts from the northern Great Lakes towards northern New England. Weak high pressure will wedge out of the Great Lakes and into the local area Saturday before exiting east Saturday night into Sunday as the next shortwave lifts out of the Ohio Valley and into the southern Great Lakes. This next shortwave will allow the front to start lifting out of the Ohio Valley and towards northern Ohio/northwestern PA as a warm front Sunday and Sunday night. POPs linger into Friday night as the front gradually exits to the southeast, with a drying trend expected from the northwest behind the front. Lows Friday night are expected to range from the upper 50s to lower 60s for most. The forecast for Saturday has trended a bit more optimistic as there's better agreement in high pressure beginning to wedge in. Have some slight chance (20%) POP mentions still for Saturday, though if current trends hold we'll end up seeing a mix of sun/clouds with highs in the mid-upper 70s. Chance POPs (30-50%) for showers/thunder gradually return from southwest to northeast Saturday night into Sunday as the next shortwave and warm front approach out of the Ohio Valley. Lows will generally be in the mid 50s to near 60 Saturday night, with highs in the 70s to near 80 on Sunday. Lows will inch up a bit Sunday night, either side of 60. The concern for severe weather and/or heavy rainfall from any thunderstorms this weekends is minimal. && .LONG TERM /MONDAY THROUGH WEDNESDAY/... A seasonally deep upper trough will dive into the upper Great Lakes Monday and Monday night, before drifting into the Northeast while gradually shearing out Tuesday and Wednesday. This will push a cold front across the area Monday or Monday night, with perhaps a trailing secondary trough crossing the area on Tuesday. There's good agreement in high pressure building in towards midweek. Chances for showers and storms are in the forecast along/ahead of the cold front Monday into Monday night, with chances lingering into Tuesday with the potential for a secondary trough to swing through. While flow aloft may be strong enough for organized convection on Monday, instability currently looks to be a limiting factor for a more robust severe weather threat. The forecast trends drier for Wednesday. Temperatures will be near to slightly below normal for the long term. && .AVIATION /18Z Thursday THROUGH Tuesday/... The cold front is slowly crossing the region this afternoon, with showers and thunderstorms starting to increase in coverage with daytime heating. KTOL has been IFR with light rain and low clouds for several hours, but VFR is holding farther east. Expect brief drops in cigs and visibilities as the heavier showers and thunderstorms move through this afternoon and early evening, but the more prevailing MVFR and IFR cigs and visibilities will hold off until this evening and overnight. The best chance for thunder this afternoon is at KCAK and KYNG where a ribbon of stronger heating has resulted in better instability, otherwise, expect mainly off and on showers. Lower confidence in thunder completely avoiding KCLE, so kept a TEMPO there based on current radar trends. Once the lower cigs and visibilities move in tonight, there will likely be LIFR conditions at times and occasional fog, but the coverage of showers will significantly decrease overnight. Gradual improvement is expected Friday morning, but cigs will remain IFR to MVFR, and additional showers will develop by midday, especially in southern areas where the stalled frontal boundary remains. Winds will gradually turn more northerly at 5-10 knots at KTOL, KFDY, KCLE, and KERI this evening through Friday morning, but the frontal stalling over southern areas will keep a more southerly component at KMFD, KCAK, and KYNG. Outlook...Periods of non-VFR expected with scattered showers and thunderstorms through Friday night. Non-VFR may return in scattered showers and thunderstorms Sunday through Monday. && .MARINE... Winds are expected to remain under 15kt (outside of any thunderstorms) over Lake Erie for the next several days. Generally northeasterly winds are expected today and Friday. Winds are expected to shift more northerly for Saturday, more northeasterly for Sunday, and then more southerly on Monday behind a warm front. Winds will shift more westerly for Tuesday and Wednesday behind a cold front. Thunderstorms this afternoon through Friday will mainly focus inland from Lake Erie, though may impact locations near the southern shoreline at times, especially this afternoon. The next potential for thunderstorms over the lake will be late Sunday as a warm front lifts across the lake, lingering into early next week as a cold front moves through the region. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Saunders NEAR TERM...Garuckas/Saunders SHORT TERM...Sullivan LONG TERM...Sullivan AVIATION...Garuckas MARINE...Sullivan
Hazardous weather outlook, Jun 5, 4:03 AM EDT, 11 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 403 AM EDT Thu Jun 5 2025 OHZ010>014-019>023-027>033-036>038-047-089-PAZ001>003-060815- Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-Huron-Medina-Summit- Portage-Trumbull-Wyandot-Crawford-Richland-Ashland-Wayne-Stark- Mahoning-Marion-Morrow-Holmes-Knox-Ashtabula Lakeshore-Northern Erie- Southern Erie- 403 AM EDT Thu Jun 5 2025 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. Scattered thunderstorms are expected this afternoon, mainly east of I-77. There is a marginal risk (level 1 of 5) for severe thunderstorms, with the primary weather hazards being strong winds and hail. Heavy rain is expected to accompany thunderstorms, with a low chance for localized flash flooding. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142>149-162>169-OHZ003-006>009-017-018-060815- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Maumee Bay to Reno Beach OH- Reno Beach to The Islands OH-The Islands to Vermilion OH- Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border-Lucas-Wood-Ottawa-Sandusky-Erie-Hancock-Seneca- 403 AM EDT Thu Jun 5 2025 This Hazardous Weather Outlook is for Lake Erie, north central Ohio and northwest Ohio. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 5, 2:49 PM EDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Cleveland OH
249 PM EDT Thu Jun 5 2025
OHZ031-038-051915-
Holmes OH-Wayne OH-
249 PM EDT Thu Jun 5 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN WAYNE AND NORTH
CENTRAL HOLMES COUNTIES THROUGH 315 PM EDT...
At 248 PM EDT, Doppler radar was tracking a strong thunderstorm over
Shreve, or 10 miles northwest of Millersburg, moving northeast at 15
mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Wooster, Shreve, Apple Creek, and Fredericksburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4067 8214 4071 8213 4090 8193 4069 8171
4061 8204
TIME...MOT...LOC 1848Z 231DEG 11KT 4068 8202
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
15Special weather statement, Jun 5, 3:43 PM EDT, 13 minutes before
Special Weather Statement
National Weather Service Cleveland OH
343 PM EDT Thu Jun 5 2025
OHZ020-021-031-032-052030-
Summit OH-Stark OH-Medina OH-Wayne OH-
343 PM EDT Thu Jun 5 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN MEDINA...
SOUTHWESTERN STARK...SOUTHERN SUMMIT AND WAYNE COUNTIES THROUGH 430
PM EDT...
At 342 PM EDT, Doppler radar was tracking a strong thunderstorm near
Wooster, moving northeast at 10 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Akron, Canton, Wooster, Cuyahoga Falls, Massillon, Barberton, Green,
Wadsworth, Tallmadge, Orrville, Rittman, Doylestown, Creston,
Brewster, Navarre, Dalton, Shreve, Mount Eaton, New Franklin, and
Norton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Cleveland.
&&
LAT...LON 4067 8209 4094 8210 4113 8146 4066 8140
TIME...MOT...LOC 1942Z 235DEG 9KT 4084 8200
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
77The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 2:49 PM EDT | Special Weather Statement | CLE | Wayne | 26 min |
| Jun 5, 3:43 PM EDT | Special Weather Statement | CLE | Wayne | 47 min |
| Jun 5, 4:25 PM EDT | Special Weather Statement | CLE | Stark | 50 min |
| Jun 5, 4:32 PM EDT | Severe Thunderstorm Warning | CLE | Stark | 31 min |
| Jun 5, 7:53 PM EDT | Areal Flood Advisory | CLE | Stark, Summit | 3 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.